Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Body and joint pain, fever, low energy. Elevated ESR levels

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
i am 47 years old having esr of 40 and have body pain and joint pain
my e-mail adress id YYYY@YYYY
some times i also suffer from fever 98.7 or 99 and feels that there is no strength in my body plus having cold and cough
the thphoide is also postive 0- 160,h- 160ah-80 tlc and dlc is normal in range,ESR is 27 checked today at 3.0 pm , no blood suger, no crestoal problem, blood pressure is normal 120/80
i leave in punjab and does not have any problems except over weight 112 kg height 5.11 feet.
Posted Fri, 12 Apr 2013 in Back Pain
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

ESR is an acute Phase Reactant - it is elevated in any insult like infection or inflammation - fever, injury, Rheumatic disorder and so on. It does not give a clue to the cause. It gives a rough idea of severity and is useful in follow up - it comes down, when the condition improves...

It is not the cause of back pain.
Back pain may be from the fever itself.
Do not take any strong pain-relieving medicine for it- it can cause injury to the stomach and intestine - especially in a setting of typhoid.
Get the fever treated properly by a specialist in Infectious Diseases or XXXXXXX Medicine.

When it has settled down, re-check. Now itself, it is improving...
If it is still high, after a fortnight, you will need further investigations

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Body and joint pain, fever, low energy. Elevated ESR levels 1 hour later
even i have joint pain in legs and arm i feel week and tired , also suffering from cold and cough
some good medicine for this treatment from your side will be appreciated.

Answered by Dr. Anantharamakrishnan 22 minutes later
Strong medicines for pain are harmful for the Gastro-Intestinal Tract - especially in typhoid.
Take only paracetamol for fever & pain relief - 650 mg (up to one gram) - 4 times a day
For cold and cough - combination of oral decongestant like phenylephrine and cough suppressant like dexamethorphan help

There are several over the counter brands.
If you do not improve, you will need an antibiotic...You are probably taking one for thphoid treatment already...
Your GP will be able to give appropriate prescription
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor